# SDR CA190718005

- Difficulty date: May 9, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Aircraft time: 18,363 hours
- Engine: Ge CF343B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Part number: CF343B1
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: E, A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF THE RH ENGINE EXPERIENCED A SUDDEN LOSS OF POWER ALONG WITH A VIBRATION. THE ENGINE WAS SHUTDOWN, AN EMERGENCY WAS DECLARED, AND THE AIRCRAFT LANDED SAFELY WITHOUT FURTHER ISSUES. A QUICK INSPECTION THROUGH THE EXHAUST DETERMINED THAT THERE WAS SUBSTANTIAL DAMAGE TO THE LOW PRESSURE TURBINE BLADES (LPT BLADE).  ONCE THE ENGINE RETURNED TO MAIN BASE, A BORESCOPE INSPECTION WAS COMPLETED TO DETERMINE THE EXTENT OF THE DAMAGE. IT WAS DETERMINED THAT A STAGE 2 HIGH PRESSURE TURBINE BLADE (HPT BLADES) SEPARATED AT THE ROOT CAUSING SIGNIFICANT DAMAGE TO THE SURROUNDING STAGE 2 BLADES. THIS BLADE AND FURTHER BROKEN PIECES THEN TRAVELED THROUGH THE ENGINE DAMAGING EVERY DOWNSTREAM COMPONENT. ALL LPT SECTION OF THE ENGINE SUSTAINED SIGNIFICANT DAMAGE. THE STAGE 1 HPT NOZZLE HAD SOME BURNING DAMAGE. FDR DATA REVIEWED DID NOT INDICATE ANYTHING ABNORMAL PRIOR TO THE ENGINE FAILURE. (TC# 20190718005)
